Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2007, 7:17 PM CDT for Coahoma County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 7:17 PM CDT (00:17 UTC)
- Expired
- May 3, 2007, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 5:38 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 040017
SVRMEG
MSC027-040100-
/O.NEW.KMEG.SV.W.0070.070504T0017Z-070504T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
DUBLIN...OR ABOUT 10 MILES NORTH OF DREW...AND MOVING NORTH AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSDALE...KINGS AND JONESTOWN.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3400 9067 3399 9046 3425 9045 3426 9041
3432 9040 3432 9066
$$2 follow-up statements
000
WWUS54 KMEG 040042
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT THU MAY 3 2007
MSC027-040100-
/O.CON.KMEG.SV.W.0070.000000T0000Z-070504T0100Z/
COAHOMA MS-
743 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR COAHOMA COUNTY...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUBLIN...OR ABOUT NEAR CLARKSDALE...MOVING NORTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYON...
KINGS AND JONESTOWN.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3400 9067 3399 9046 3425 9045 3426 9041
3432 9040 3432 9066
$$000
WWUS54 KMEG 040053
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT THU MAY 3 2007
MSC027-040104-
/O.EXP.KMEG.SV.W.0070.000000T0000Z-070504T0100Z/
COAHOMA MS-
754 PM CDT THU MAY 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR COAHOMA COUNTY WILL EXPIRE AT
800 PM CDT...
AT 754 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3400 9067 3399 9046 3425 9045 3426 9041
3432 9040 3432 9066
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:47 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 3, 2:47 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CDT THU MAY 3 2007 .DISCUSSION... SHOWERS AND THUNDERSTORMS CAN BE FOUND MAINLY OVER THE NORTHERN BORDER OF THE FORECAST AREA. TEMPERATURES HAVE WARMED INTO THE 80S OVER MOST OF REGION. UPPER LEVEL LOW MOVING ALONG THE OKLAHOMA/TEXAS BORDER AND CONTINUES TO MOVE NORTHEAST. AS THIS LOW CONTINUES TO MOVE ACROSS EASTERN OKLAHOMA AND WEAKEN EXPECT MORE SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. WEAK FRONTAL BOUNDARY WHICH REMAINS OVER THE FORECAST AREA WILL STILL BE IN PLACE FRIDAY NIGHT AND SATURDAY SO THERE WILL BE A SMALL CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT. BY SATURDAY NIGHT...FRONTAL BOUNDARY SHOULD BE GONE AND UPPER LEVEL RIDGE WILL BUILD IN BRINGING A RETURN TO DRY WEATHER WITH ABOVE NORMAL TEMPERATURES. BY MONDAY...NEXT UPPER LEVEL LOW WILL MOVE INTO THE SOUTHERN ROCKIES AND GRADUALLY MOVE EAST. THIS SYSTEM WILL HELP PROVIDE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 66 79 67 86 / 70 70 20 20 MKL 63 77 63 84 / 70 70 30 20 JBR 63 79 64 86 / 70 70 20 20 TUP 64 78 64 84 / 70 70 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 3, 6:18 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 618 PM CDT THU MAY 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 618 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A RISK OF DAMAGING STRAIT LINE WINDS AND ISOLATED TORNADOES OVER NORTHWEST MISSISSIPPI THIS EVENING...AS A BOW SHAPED COMPLEX OF THUNDERSTORMS MOVES INTO THE AREA FROM THE SOUTHWEST. OVER THE REMAINDER OF THE MIDSOUTH...ISOLATED THUNDERSTORMS MAY REACH SEVERE LIMITS... PRODUCING WIND GUSTS TO NEAR 60 MPH AND HAIL TO PENNY SIZE. AFTER MIDNIGHT...SOME STABILIZATION OF THE ATMOSPHERE WILL OCCUR...WITH A LESSER CHANCE OF ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT OCCURRING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...ESPECIALLY OVER AREAS TO THE WEST OF A COLUMBUS MISSISSIPPI...TO OBION COUNTY TENNESSEE. PWB
In the hours before
Special weather statement, May 3, 2:22 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CDT THU MAY 3 2007 ARZ009-MOZ113-031945- CLAY AR-DUNKLIN MO- 222 PM CDT THU MAY 3 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND DUNKLIN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ST. FRANCIS AT 222 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 3, 3:48 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT THU MAY 3 2007 MSZ008-012-032115- TATE MS-PANOLA MS- 348 PM CDT THU MAY 3 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA AND TATE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF CRENSHAW AT 348 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY..
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.